Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Diabetic. Have multiple bruises on legs. Color red-brown. Have HTN and R-Dyastolic heart failure. What is the severe bruising on legs?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
62 yr old Male. Have multiple bruises on both legs. Bruises are rather large 3-4in. on both front and back of legs.
2 new very large bruises appeared this morning on the back of the R-leg knee area. Color of the new bruises is red-brown. Other bruises on my legs which I've had for 6-mths never went away, stayed the same large size (3-4 in) but turned grey. I have HTN, R-Dyastolic heart failure, pacemaker and Diabetes Type2 on Insulin QuikPen sliding scale and Levemir. Also have Systemic Lupus w/ COPD and 2nd Pulmonary Hypertension. I am on Plavix but no aspirin and no warfin or other blood thinners. The question is: Why this severe bruising only on legs?
Posted Tue, 20 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Pankaj Malhan 1 hour later

Thanks for asking.

Bruises imply thinning of the blood leading to the rupture of some micro blood vessels and the collection of the blood in the tissues.

Two main reason for the bruises are :

1. Deficiency of the clotting factors either congenital or acquired
2. Medications which lead to platelet de-aggregation leading to thinning of blood and bruises.

You are on plavix, a blood thinner so little bit of bruising is expected.Still if you feel uncomfortable, try getting some blood test to check the bleeding /clotting time and the other clotting factors.


Please let me know if you need further information.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor